MAUDE Adverse Event Report: BIOSENSE WEBSTER INC THERMOCOOL® SMART TOUCH¿ ELECTROPHYSIOLOGY CATHETER; CARDIAC ABLATION PERCUTANEOUS CATHETER

BIOSENSE WEBSTER INC THERMOCOOL® SMART TOUCH¿ ELECTROPHYSIOLOGY CATHETER; CARDIAC ABLATION PERCUTANEOUS CATHETER
Catalog Number D133601
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/23/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product investigation was completed.Device evaluation details: the device was returned to biosense webster (bwi) for evaluation.A visual inspection and screening test of the returned device was performed following bwi procedures.Visual analysis revealed a separation between pebax and electrode section, and a reddish material inside it.The device was connected to the carto 3 system, and no errors were observed.The force feature of the device was evaluated and the force values and the vector were observed within specifications.No force issues were observed.A manufacturing record evaluation was performed for the finished device number lot 31146531m and no internal action related to the complaint was found during the review.The reddish material inside the pebax could be related to the force issue reported by the customer; therefore, the customer complaint was confirmed.The potential cause of the pebax separation cannot be conclusively determined.The instructions for use (ifu) states: when cleaning the tip electrode, be careful not to twist the tip electrode with respect to the catheter shaft; twisting may damage the tip electrode bond and loosen the tip electrode, or may damage the contact force sensor.In addition, in order to prevent damage to the catheter tip, use the insertion tube supplied with the catheter to advance or retract the catheter through the hemostasis valve of the sheath.After insertion, slide the insertion tube back toward the handle.As part of biosense webster's quality process, all devices are manufactured, inspected, and released to approved specifications.This product issue will be addressed through bwi's quality system.An internal action was created for further investigation of the force sensor sleeve insolation to prevent fluids to get inside into the device.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).
 
Event or Problem Description
It was reported that the patient underwent an atrial fibrillation ablation procedure with a thermocool® smart touch¿ electrophysiology catheter and post procedure the bwi product analysis lab identified a separation between the pebax and electrode section.During the procedure, the medical team identified "hi" force and the ablation would stop itself immediately.No further details were provided regarding troubleshooting of the issue or completion of the procedure.No patient consequences were reported.
 
Additional Manufacturer Narrative
On 9-nov-2024, the product investigation was updated to include additional h section codes.Updates: - h6 investigation findings has had "manufacturing process problem identified (c16)".- h6 investigation conclusions has had "caused traced to manufacturing (d03)" applied.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
THERMOCOOL® SMART TOUCH¿ ELECTROPHYSIOLOGY CATHETER
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key20595708
Report Number2029046-2024-03541
Device Sequence Number6558156
Product Code LPB
UDI-Device Identifier10846835008982
UDI-Public(01)10846835008982(17)261025(10)31146531M
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
P030031/S053
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberD133601
Device Lot Number31146531M
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/25/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/09/2024
Supplement Date Received by Manufacturer11/09/2024
Initial Report FDA Received Date11/03/2024
Supplement Report FDA Received Date12/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/26/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown